Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Suffering with slight mood swings, cannot focus at times. Was on RSP. Is it cause of concern?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2003
Answered : 2189 Questions
Question
hello ama 37 yr old male 175
i am or have been since i was a kid, not able to keep focused at times and also do not complete tasks, i tend to have or act on impluse most of the time and i have slight mood swings. I also tend to get board easy while i was in school. and while i went back to school. i also was in RSP when i was a kid. to help me focus and get my grades back up.
Posted Tue, 14 May 2013 in Mental Health
 
 
Answered by Dr. Jonas Sundarakumar 1 hour later
Hello and welcome to Healthcare Magic. Thanks for your query.

From the description of your problems, there could be two possible causes - one is an attention deficit disorder (ADD), and another a learning disability. Attention deficit disorder (ADD), also known as ADHD, is characterized by 3 clusters of symptoms - 1) inattention 2) hyperactivity and 3) impulsivity, and there can be varying proportions of symptoms from each cluster. Learning disability can also cause problems with task completion and academic performance, and children with LD can often have associated behavioural problems or mood disturbances.

If these symptoms are still continuing to persist and if they are causing you social / occupational dysfunction, then you need to take professional help. You will first need a detaild psychological assessment (which will include specific psychological tests, clinical rating scales, etc.) to arrive at a correct diagnosis, so that appropriate treatment can be initiated. So, I would advise you to consult a psychiatrist in your area for a detailed assessment and further management.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor